Vol. 305, No. 1, 2020

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 305: 1
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
This article is available for purchase or by subscription. See below.
Ground state solutions of polyharmonic equations with potentials of positive low bound

Caifeng Zhang, Jungang Li and Lu Chen

Vol. 305 (2020), No. 1, 353–384
Abstract

The purpose of this paper is threefold. First, we establish the critical Adams inequality on the whole space with restrictions on the norm

(mun m n m + τun m n m )m n

for any τ > 0. Second, we prove a sharp concentration-compactness principle for singular Adams inequalities and a new Sobolev compact embedding in Wm,2(2m). Third, based on the above results, we give sufficient conditions for the existence of ground state solutions to the following polyharmonic equation with singular exponential nonlinearity

(Δ)mu + V (x)u = f(x,u) |x|β  in 2m, (1)

where 0 < β < 2m, V (x) has a positive lower bound and f(x,t) behaves like exp(α|t|2) as t +. Furthermore, when β = 0, in light of the principle of the symmetric criticality and the radial lemma, we also derive the existence of nontrivial weak solutions by assuming f(x,t) and V (x) are radially symmetric with respect to x and f(x,t) = o(t) at origin. Thus our main theorems extend the recent results on bi-Laplacian in 4 by Chen, Li, Lu and Zhang (2018) to (Δ)m in m.

PDF Access Denied

However, your active subscription may be available on Project Euclid at
https://projecteuclid.org/pjm

We have not been able to recognize your IP address 3.223.3.101 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Keywords
ground state solutions, Adams inequality, concentration-compactness principle, exponential growth
Mathematical Subject Classification 2010
Primary: 26D10, 35A23, 46E35
Milestones
Received: 31 May 2018
Revised: 13 September 2018
Accepted: 9 October 2019
Published: 17 March 2020
Authors
Caifeng Zhang
Department of Applied Mathematics, School of Mathematics and Physics
University of Science and Technology Beijing
China
Jungang Li
Department of Mathematics
Brown University
Providence, RI
United States
Lu Chen
School of Mathematics and Statistics
Beijing Institute of Technology
China